Hail, Harris
- When
- June 9, 4:52 AM CST
- Where
- Harris County, 0.29 mi ESE of Tomball
- Measured
- 1.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.099, -95.615
Broadcast media shared photos in slack of a hailstone around 1.25-1.5 inches in size.
Thunderstorms produced hail across portions of the Woodlands.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Thunderstorms produced hail across portions of the Woodlands.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 8, 11:30 PM CST, 5 hours 22 minutes earlier.
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1230 AM CDT Mon Jun 9 2025
...New SHORT TERM, LONG TERM, AVIATION, MARINE...
.UPDATE...
Issued at 649 PM CDT Sun Jun 8 2025
Currently monitoring strong convection ongoing across the northern
half of the state, particularly over North-central/Northeast
Texas. Recent model trends are suggesting that the anticipated MCS
over this region will maintain cohesiveness longer than
previously indicated. These trends, with potent environment
conditions (per SPC's mesoscale analysis), indicate a growing risk
for severe weather across the northern 1/3 of our CWA at least.
While the MCS is still anticipated to weaken prior to reaching the
Houston area, we'll have to keep close eyes on it's evolution to
see if this line can maintain strength as it nears the coast.
03
&&
.SHORT TERM...
(Today through Tuesday Night)
Issued at 1222 AM CDT Mon Jun 9 2025
Uncertainty remains with how the line of storms will evolve
overnight into Monday morning. If the line holds together through SE
Texas, it is projected to arrive in the Houston Metro around the
morning rush hour. Storms are expected to weaken upon entering SE
Texas, with the Brazos Valley/Livingston/Piney Woods areas taking
the brunt of the force. A few storms may produce strong gusts of
wind outside of the SPC risk areas.
The line will continue breaking apart as it passes through Houston
Metro (again, if it even makes it that far) and will move offshore
around 9 AM. A few light showers may be possible behind the main
line.
The rest of the day looks pretty toasty with clouds decreasing in
the afternoon. Daytime highs are projected to reach into the 90s
across inland areas and into the upper 80s to near 90 degrees for
coastal locations. Afternoon heat indices will be in the 100-107F
range area wide.
Monday night will be mild and muggy as with lows in the 70s inland
and in the upper 70s to low 80s along the coast.
Showers and thunderstorms return to the forecast for Tuesday as a
weak shortwave passes to the north. This (along with the sea breeze)
will trigger isolated to scattered showers and storms, particularly
Tuesday afternoon. SPC has the entire area in a Marginal Risk (level
1 of 5) for severe weather. In addition to the severe weather
threat, there is a marginal risk for excessive rainfall.
Generally around 0.5" or less of rainfall is anticipated for most of
SE Texas; however, some storms could have pockets of heavier
downpours which may result in locally higher rainfall totals.
Adams
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 1222 AM CDT Mon Jun 9 2025
An upper level low moving through N Texas/Oklahoma should bring
numerous to widespread showers and storms on Wednesday and Thursday.
WPC has SE Texas under a Marginal (level 1 of 4) Risk, to nearly a
Slight (level 2 of 4) Risk of Excessive Rainfall during this period
of the forecast. Rainfall totals over these days are currently
expected to range from 1-4" (around 0.5-2.0" per day) though
isolated strong storms could bring locally heavy rainfall at times,
with could result in ponding on roadways and or minor street
flooding in urban/low lying areas. Minor to Moderate river flooding
is still ongoing for portions of the Trinity River, and will likely
continue this week as a result of the additional rainfall.
Rain chances trend downward on Friday as the aforementioned
low/trough fills to to the northeast while ridging builds in and
amplifies over the southwest. Highs in the upper 80s/lower 90s
slowly heat up into the mid 90s over the weekend. Lows will be in
the 70s to lower 80s. Heat indices during the afternoon are
anticipated to reach triple digits with WBGT Risk reaching high
levels as well. Those with outdoor plans, especially those
participating in strenuous outdoor activities should be mindful of
this heat; drink plenty of water, wear loose fitting clothing and
take breaks indoor to cool off. Otherwise, the heat risk only
remains moderate at most, such that this heat will mainly impact
groups sensitive to heat.
03
&&
.AVIATION...
(06Z TAF Issuance)
Issued at 1222 AM CDT Mon Jun 9 2025
VFR conditions at all terminals at this time. MVFR CIGs projected
to move in from NW to SE over the next few hours ahead of a line
of showers and thunderstorms. This line should impact CLL around
08z. Strong to severe wind gusts will be possible with the line as
it moves through CLL. This line is projected to break apart as it
moves further into SE Texas; however, some storms may still
continue to produce strong wind gusts and heavy downpours as they
move through CXO/UTS/IAH around 10z (timing may be off by an hour
or two if the forward motion of this line increases). Expect
showers and storms to be offshore by around 15z leaving behind VFR
CIGs and winds out of the S/SW at 10-15 kts with gusts to around
20 kts for southern/coastal terminals. Winds should become light
at all sites going into the evening hours.
&&
.MARINE...
Issued at 1222 AM CDT Mon Jun 9 2025
Small craft should exercise caution early Monday morning for south
winds of 15 to 20 knots and sea ranging from 3 to 5 feet. In
Galveston bay, wave heights up to 2 ft have been reported with
occasional wind gusts to 30 knots for higher-profile ships. A broken
line of thunderstorms is expected to push off the coast around
sunrise, briefly bringing strong wind gusts and northerly flow as it
moves through.
Onshore flow prevails throughout most of the work week with speeds
generally around 10 to 20 knots, warranting caution flags at times
(mostly at night for higher gusts). Seas will range from 2-5 ft with
a high risk of rip currents expected across gulf-facing beaches.
Scattered showers and storms will be a daily possibility.
03
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 74 91 74 90 / 50 60 30 60
Houston (IAH) 78 92 76 90 / 30 70 40 70
Galveston (GLS) 80 88 81 88 / 10 70 40 60
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through this evening for TXZ436>439.
GM...Small Craft Should Exercise Caution until 10 AM CDT this morning
for GMZ330-335-350-355-370-375.
&&
SHORT TERM...Adams
LONG TERM....03
AVIATION...Adams
MARINE...03Special Weather Statement
National Weather Service Houston/Galveston TX
150 AM CDT Mon Jun 9 2025
TXZ163-164-176>179-195-196-198-199-090815-
San Jacinto TX-Madison TX-Walker TX-Brazos TX-Grimes TX-Burleson TX-
Polk TX-Montgomery TX-Houston TX-Trinity TX-
150 AM CDT Mon Jun 9 2025
...STRONG THUNDERSTORMS ARE APPROACHING SOUTHEAST TEXAS FROM THE
NORTH. SEVERE THUNDERSTORM WATCH ISSUED...
At 149 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Mansfield to near Center to
Nacogdoches to near Grapeland to near Beverly Hills. Movement was
southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph, potentially higher.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Northern College Station, Bryan, Huntsville, Crockett, Livingston,
Madisonville, Austonio, Apple Springs, Trinity, Onalaska, Corrigan,
Grapeland, Groveton, Point Blank, Lovelady, Riverside, Bedias,
Kurten, Kennard, and Latexo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in League City.
A Severe Thunderstorm Watch is in effect until 700 AM CDT for
southeastern Texas.
&&
LAT...LON 3158 9517 3147 9510 3144 9501 3134 9496
3133 9490 3115 9486 3106 9456 3101 9466
3070 9459 3056 9695 3073 9662 3070 9656
3074 9646 3091 9635 3107 9605 3109 9577
3127 9573 3132 9566 3149 9574 3154 9565
TIME...MOT...LOC 0649Z 326DEG 36KT 3208 9387 3176 9416 3163 9464 3156
9553 3153 9710
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
LuchsSpecial Weather Statement
National Weather Service Houston/Galveston TX
438 AM CDT Mon Jun 9 2025
TXZ176-196-198-091030-
Madison TX-Brazos TX-Grimes TX-
438 AM CDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GRIMES...BRAZOS
AND SOUTHWESTERN MADISON COUNTIES THROUGH 530 AM CDT...
At 437 AM CDT, Doppler radar was tracking a strong thunderstorm over
Hearne, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
College Station, Bryan, Kurten, Wixon Valley, Kyle Field, Bryan
Utilities Lake, and Wellborn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern Texas.
&&
LAT...LON 3074 9646 3086 9639 3092 9633 3081 9607
3045 9631 3047 9634 3048 9633 3050 9634
3051 9637 3052 9635 3054 9636 3053 9639
3054 9642 3059 9643 3058 9643 3061 9649
3062 9649 3063 9654 3066 9658 3069 9658
TIME...MOT...LOC 0937Z 303DEG 28KT 3088 9662
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LuchsThe Houston radar (KHGX), 87 km away, was scanning. The volume nearest the first event began at 10:51 UTC.
4 hail. Local standard time, as filed.
Broadcast media shared photos in slack of a hailstone around 1.25-1.5 inches in size.
A trained storm spotter reported quarter inch hail in the Woodlands.
A member of the public reported 1 inch hail in the Woodlands through mPING.
A trained storm spotter reported hail near the Woodlands Mall, around 1.00 - 1.25 inches in size.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266262, 1266226, 1266228, 1266240.